Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What causes shortness of breath and light headedness after taking Amiodarone?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I've been taking 200mg of Amiodarone daily since a cardioversion in early Dec. 2013. I now have shortness of breath and some light head issues. Could this be from the Amiodarone or COPD. I've cut back on my smoking but, I still smoke. I've smoked since I was 20 yrs. old and now I'm 67
Posted Thu, 13 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer: Due to Aiodarone. Detailed Answer: Hello, Thanks for trusting us with your health concern. The shortness of breath and light headedness that you have developed can be due to Amiodarone. It happens due to pulmonary fibrosis and interstitial lung disease caused by the medicine. Risk factors include high cumulative dose, more than 400 milligrams per day, duration over two months, increased age, and preexisting pulmonary disease. You need to get your pulmonary functions evaluated and get your doses adjusted in case the tests are abnormal. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor